Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2016, 11:49 PM CDT for Custer County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 11:49 PM CDT (04:49 UTC)
- Expired
- May 25, 2016, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
176
WUUS53 KLBF 250449
SVRLBF
NEC041-250545-
/O.NEW.KLBF.SV.W.0051.160525T0449Z-160525T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT
* AT 1148 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ANSELMO TO 7 MILES EAST OF ARNOLD TO
NEAR CALLAWAY TO 9 MILES SOUTHWEST OF OCONTO...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...CALLAWAY...SARGENT...ANSLEY...MERNA...MASON CITY...OCONTO...
ANSELMO...COMSTOCK...BERWYN...VICTORIA SPRINGS STATE RECREATION AREA...
WEISSERT...WESTERVILLE...LILLIAN...PLEASANT HILL...BURR OAK...GAVIN
SIDING...BUCKEYE...PRESSEY STATE WILDLIFE MANAGEMENT AREA AND
MILLDALE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 120.
HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 307.
HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE.
&&
LAT...LON 4104 9936 4105 10000 4122 9999 4142 10015
4171 10009 4172 9921 4140 9921 4139 9920
4105 9921
TIME...MOT...LOC 0448Z 266DEG 31KT 4165 10001 4143 10005 4123 9990
4107 9991
HAIL...0.75IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
875
WWUS53 KLBF 250515
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT WED MAY 25 2016
NEC041-250545-
/O.CON.KLBF.SV.W.0051.000000T0000Z-160525T0545Z/
CUSTER NE-
1215 AM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CUSTER COUNTY...
AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF ANSELMO TO NEAR VICTORIA SPRINGS
STATE RECREATION AREA TO NEAR BROKEN BOW TO 10 MILES SOUTH OF MERNA
TO 12 MILES SOUTHWEST OF BERWYN TO NEAR OCONTO...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...CALLAWAY...SARGENT...ANSLEY...MERNA...MASON CITY...OCONTO...
ANSELMO...COMSTOCK...BERWYN...VICTORIA SPRINGS STATE RECREATION AREA...
WEISSERT...WESTERVILLE...LILLIAN...PLEASANT HILL...BURR OAK...GAVIN
SIDING...BUCKEYE...PRESSEY STATE WILDLIFE MANAGEMENT AREA AND MILLDALE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 120.
HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 307.
HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTH PLATTE.
&&
LAT...LON 4104 9936 4105 10000 4122 9999 4142 10015
4171 10009 4172 9921 4140 9921 4139 9920
4105 9921
TIME...MOT...LOC 0515Z 266DEG 29KT 4169 9965 4158 9967 4144 9967 4134
9973 4121 9966 4107 9975
HAIL...0.75IN
WIND...60MPH
$$
BUTTLER003
WWUS53 KLBF 250544
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT WED MAY 25 2016
NEC041-250554-
/O.EXP.KLBF.SV.W.0051.000000T0000Z-160525T0545Z/
CUSTER NE-
1244 AM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY WILL EXPIRE AT
1245 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4104 9936 4105 10000 4122 9999 4142 10015
4171 10009 4172 9921 4140 9921 4139 9920
4105 9921
TIME...MOT...LOC 0542Z 266DEG 31KT 4169 9965 4158 9967 4144 9967 4134
9973 4121 9966 4107 9975
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:46 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 24, 6:46 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 PM CDT TUE MAY 24 2016 .SHORT TERM...(This evening through Wednesday) Issued at 252 PM CDT Tue May 24 2016 Tonight and Wednesday...the models are in good agreement lifting a h700mb warm front into Srn Neb tonight. Satellite suggests the front is lifting through Nern Colo and Nwrn KS this aftn. The threat of severe weather this evening hinges on storm development over Nern Colo. The HRRR and RAP models suggest an isolated severe storm could move east through Colo and into Swrn Neb. Perhaps of bigger concern is the NAM is developing discrete convection across Swrn Neb this aftn and this evening which could easily become severe if dew points rise into the 60s...perhaps a stretch but a storm or two could develop with dew points in the upper 50s. Presumably...other convection will fire across the Panhandle this evening and move east as advertised by the models. This activity should move east and coalesce with the ongoing storm development across Swrn Neb to form a tstm complex which sweeps east overnight. The severity of this complex is uncertain as it could become outflow dominant and more ordinary. WPC has outlooked Swrn Neb for excessive rainfall tonight. This would result from HP supercell development which is advertised by the HRRR and NAM. It is also noted that the shear is expected to weaken late this evening which would cause storms to backbuild...split and cause multicell development. PWATs increase to 1.5 inches along and east of highway 83 in both the NAM and RAP models. This about 200 percent of normal. Quiet weather is expected Wednesday in the wake of the storm activity tonight. Highs rise 75 to 85 and a weak area of Pacific high pressure builds into the fcst area. This should produce light northwest winds. .LONG TERM...(Wednesday night through Tuesday) Issued at 252 PM CDT Tue May 24 2016 Thursday through Tuesday will remain active as shortwave disturbances continue to be ejected northeast across the region. meanwhile, a longwave trough will persist across the west coast, as energy dives southeast from the Gulf of Alaska. The highest chances will occur Thursday night, Friday and Friday night. This will be due to an upper trough and closed low passing Colorado Thursday night, then western Nebraska Friday and Friday night. An additional threat for severe weather Thursday afternoon and evening, as a surface low and warm front extends from nwrn Kansas across central Nebraska. Another disturbance is forecast to cross the region Memorial Day and Monday night for increased chances for thunderstorms. High temperatures Thursday in the mid 70s cool into the lower 70s by Friday before rebounding back into the lower 80s Sunday. Low temperatures remain fairly steady in the low to mid 50s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 646 PM CDT Tue May 24 2016 Thunderstorms are expected to impact the KLBF and KVTN terminals by 03z this evening. Wind gusts to 45 KTS, small hail and visibilities down to 3SM are expected with thunderstorms. The main thunderstorm threat is expected to end after 08z tonight. Beyond 08z, CIGS of 3500 FT AGL are expected through mid morning Wednesday with clear skies thereafter. && .HYDROLOGY... Issued at 252 PM CDT Tue May 24 2016 North Platte river...additional releases of 500 to 1000 cfs from lake McConaughy are planned. This is a result of higher than expected snow melt in the mountains feeding the North Platte river and the Wyoming reservoir system. The MBRFC is preparing new forecasts for the North Platte river. Higher river levels are expected. High river flows will continue on the South Platte river. The combined flow of the North and South Platte rivers will continue to produce flooding on the Platte river near Brady. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Roberg AVIATION...Buttler HYDROLOGY...CDC
Hazardous weather outlook, May 24, 11:43 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 PM CDT TUE MAY 24 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-260445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1143 PM CDT TUE MAY 24 2016 /1043 PM MDT TUE MAY 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER IS POSSIBLE INTO THE OVERNIGHT HOURS...GENERALLY EAST OF HIGHWAY 83 FROM THEDFORD TO MAYWOOD...AND SOUTH OF HIGHWAY 2 AND 91 FROM THEDFORD TO ERICSON. STRONG WINDS AND LARGE HAIL ARE THE MAIN SEVERE THREATS. IN ADDITION...HEAVY RAIN IS POSSIBLE AS WELL. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS SLIGHT CHANCE FOR AFTERNOON AND EVENING SEVERE THUNDERSTORMS ON WEDNESDAY...FOR AREAS ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE. THERE IS ANOTHER SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY...FOR NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LIKE WEDNESDAY...THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND DAMAGE...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE BEST TIME FOR SEVERE STORMS WILL BE IN THE AFTERNOON AND EVENING HOURS. THE CHANCE OF THUNDERSTORMS CONTINUES FRIDAY THROUGH MEMORIAL DAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO LEWELLEN. ADDITIONAL RELEASES FROM LAKE MCCONAUGHY WILL CAUSE THE NORTH PLATTE RIVER AT NORTH PLATTE TO RISE HIGHER. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, May 24, 10:43 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT TUE MAY 24 2016
NEZ024>026-036>038-250430-
THOMAS NE-HOOKER NE-LOGAN NE-CUSTER NE-BLAINE NE-MCPHERSON NE-
1043 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BLAINE...SOUTHEASTERN
CHERRY...NORTHWESTERN CUSTER...THOMAS...EASTERN MCPHERSON...LOGAN AND
EASTERN HOOKER COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/...
AT 1042 PM CDT/942 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULLEN TO 17 MILES
NORTH OF RINGGOLD TO 11 MILES SOUTH OF TRYON...AND MOVING EAST AT 50
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MULLEN...STAPLETON...THEDFORD...TRYON...HALSEY...SENECA...GANDY...PURDUM...
RINGGOLD...LOGAN...BROWN LAKE...KELSO...SHIMMONS LAKE...SHANKLIN BLUFF...
NATWICK...HOAGLAND...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY AND
TARBOZ LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 181 AND 236.
HIGHWAY 92 BETWEEN MILE MARKERS 202 AND 228.
HIGHWAY 97 BETWEEN MILE MARKERS 21 AND 40...AND BETWEEN MILE MARKERS
58 AND 70.
HIGHWAY 83 BETWEEN MILE MARKERS 110 AND 156.
LAT...LON 4177 10011 4144 10018 4144 10103 4174 10095
4209 10115 4209 10018
TIME...MOT...LOC 0342Z 266DEG 34KT 4206 10106 4175 10088 4140 10097
BUTTLERLocal storm report, May 24, 10:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HEAVY RAIN SUTHERLAND 41.16N 101.13W
05/24/2016 M0.50 INCH LINCOLN NE PUBLIC
0.5 OF RAIN IN 20 MINUTES...WITH STEADY RAIN STILL
FALLING.
&&
MOLDANSpecial weather statement, May 24, 11:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT TUE MAY 24 2016 NEZ005-094-250445- EASTERN CHERRY NE-WESTERN CHERRY NE- 1105 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 1145 PM CDT/1045 PM MDT/... AT 1105 PM CDT/1005 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LAKEVIEW TO 6 MILES NORTH OF SENECA...AND MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VALENTINE...VALENTINE NATIONAL WILDLIFE REFUGE...MERRITT RESERVOIR... BROWNLEE...CROOKSTON...WOOD LAKE...SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...GIANT HILL...SPARKS...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...SMITH FALLS STATE PARK...BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 83 CROSSING GOOSE CREEK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 180 AND 222. HIGHWAY 97 NEAR MILE MARKER 111...AND BETWEEN MILE MARKERS 113 AND 141. HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 222. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4211 10021 4211 10090 4300 10087 4300 10022 TIME...MOT...LOC 0405Z 263DEG 33KT 4298 10078 4214 10080 SNIVELY
Special weather statement, May 24, 11:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 PM CDT TUE MAY 24 2016
NEZ026-027-037-038-250530-
LOUP NE-LOGAN NE-CUSTER NE-BLAINE NE-
1138 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...CUSTER...SOUTHEASTERN
THOMAS...WESTERN LOUP...SOUTHERN BROWN...NORTHEASTERN LINCOLN...
SOUTHERN ROCK AND NORTHEASTERN LOGAN COUNTIES UNTIL 1230 AM CDT...
AT 1138 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PURDUM TO
11 MILES NORTH OF ARNOLD TO 10 MILES NORTH OF GOTHENBURG...AND MOVING
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...BREWSTER...ARNOLD...CALLAWAY...MERNA...OCONTO...ANSELMO...
DUNNING...VICTORIA SPRINGS STATE RECREATION AREA...LILLIAN...MILBURN...
LINSCOTT...PLEASANT HILL...BURR OAK...ALMERIA MEADOW STATE WILDLIFE
MANAGEMENT AREA...BUCKEYE...PRESSEY STATE WILDLIFE MANAGEMENT AREA...
MILLDALE...ALMERIA AND HAWLEY FLATS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 144 AND 148.
HIGHWAY 2 BETWEEN MILE MARKERS 230 AND 283.
HIGHWAY 92 BETWEEN MILE MARKERS 245 AND 273.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN NEBRASKA.
LAT...LON 4125 10024 4139 10024 4139 10027 4159 10031
4209 10019 4209 9945 4161 9959 4105 9952
4105 10019
TIME...MOT...LOC 0438Z 267DEG 27KT 4206 10013 4160 10021 4108 10014
BUTTLERSpecial weather statement, May 24, 11:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 PM CDT TUE MAY 24 2016 NEZ005-006-008-009-250530- EASTERN CHERRY NE-KEYA PAHA NE-BROWN NE-ROCK NE- 1140 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...KEYA PAHA... BROWN AND WESTERN ROCK COUNTIES UNTIL 1230 AM CDT... AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LITTLEBURG TO NEAR PURDUM...AND MOVING EAST AT 50 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AINSWORTH...BASSETT...SPRINGVIEW...LONG PINE...JOHNSTOWN...NORDEN...ROSE... ELSMERE...WOOD LAKE...BURTON...MOON LAKE...BOBCAT STATE WILDLIFE MANAGEMENT AREA...MEADVILLE...NORTH RIVER TRAIL...PINE GLEN STATE WILDLIFE REFUGE...DUFF...JONES LAKE...WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...NETS PEAK AND KELLER PARK STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 150 AND 225. HIGHWAY 20 BETWEEN MILE MARKERS 204 AND 262. LAT...LON 4211 9945 4211 10039 4300 10051 4299 9948 TIME...MOT...LOC 0439Z 270DEG 44KT 4297 10042 4214 10028 SNIVELY
Local storm report, May 24, 11:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 9 WSW CALLAWAY 41.24N 100.08W
05/24/2016 M63 MPH CUSTER NE CO-OP OBSERVER
SUSTAINED WINDS OF 45 TO 50 MPH.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:45 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| May 24, 8:02 PM CDT | Special Weather Statement | LBF | Garden | 43 min |
| May 24, 8:23 PM CDT | Special Weather Statement | LBF | Deuel, Garden | 52 min |
| May 24, 8:36 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| May 24, 9:03 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 42 min |
| May 24, 9:05 PM CDT | Special Weather Statement | LBF | Sheridan | 25 min |
| May 24, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 50 min |
| May 24, 9:21 PM CDT | Tornado Warning | LBF | Chase | 24 min |
| May 24, 9:44 PM CDT | Tornado Warning | LBF | Chase | 31 min |
| May 24, 9:59 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 45 min |
| May 24, 10:15 PM CDT | Tornado Warning | LBF | Chase | 30 min |
| May 24, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 52 min |
| May 24, 10:39 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 24, 10:40 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| May 24, 10:43 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 47 min |
| May 24, 11:05 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| May 24, 11:15 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 45 min |
| May 24, 11:38 PM CDT | Special Weather Statement | LBF | Blaine, Custer, Loup | 52 min |
| May 24, 11:40 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 50 min |
| May 24, 11:57 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| May 24, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 46 min |
| May 25, 12:29 AM CDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Rock, Wheeler | 61 min |
| May 25, 12:45 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 25, 1:06 AM CDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Wheeler | 54 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| May 25, 1:59 AM CDT | Special Weather Statement | LBF | Keith | 46 min |
| May 25, 2:22 AM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| May 25, 3:01 AM CDT | Special Weather Statement | LBF | Perkins | 44 min |
| May 25, 2:29 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| May 25, 3:04 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 25, 3:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| May 25, 4:57 PM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| May 25, 5:52 PM CDT | Special Weather Statement | LBF | Sheridan | 38 min |
| May 25, 5:57 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 48 min |
| May 25, 6:32 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 25, 6:47 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| May 25, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.